JOURNAL ARTICLE

Vemurafenib-induced neutrophilic panniculitis

Jean-Benoît Monfort, Cécile Pagès, Pierre Schneider, Bart Neyns, Christelle Comte, Martine Bagot, Marie-Dominique Vignon-Pennamen, Manuelle Viguier, Céleste Lebbé
Melanoma Research 2012, 22 (5): 399-401
22828248
Vemurafenib is a targeted therapy, used in patients with metastatic cutaneous melanoma who carry the BRAF V600E mutation, with a relative reduction of 63% in the risk of death. Several adverse events have been described previously, such as photosensitivity or squamous-cell carcinomas. Two cases of panniculitis have been reported recently with two different selective BRAF inhibitors. We report two cases of neutrophilic panniculitis in patients treated by vemurafenib for a metastatic melanoma. Clinical and biological examinations showed no indications for an immune nor an infectious cause of neutrophilic panniculitis. Thus, we believe that vemurafenib caused this panniculitis. Treatment with vemurafenib was maintained in both patients because of the clinical and radiological tumoral responses. One patient showed spontaneous recovery, whereas the other patient presented several recurrences of panniculitis. We believe that physicians should be aware of this cutaneous side effect of vemurafenib, but it should not lead to discontinuation of this treatment.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
22828248
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"